Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 94, NWS Mobile, AL

June 27, 2007Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 27, 2007, 3:24 PM CDT for Mobile County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2007, 3:24 PM CDT (20:24 UTC)
Expired
Jun 27, 2007, 3:50 PM CDT
In force
26 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Mobile County, AL

The radar

The Mobile radar (KMOB), 15 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 272026
SVRMOB
ALC097-272115-
/O.NEW.KMOB.SV.W.0094.070627T2024Z-070627T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
324 PM CDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF MOBILE...

* UNTIL 415 PM CDT

* AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER MOBILE BAY CAPABLE OF PRODUCING PENNY   
  DAMAGING WINDS NEAR 60 MPH.  THE STRONGEST PART OF THIS STORM WAS  
  WAS APPROACHING THE DOG RIVER AND BROOKLEY FIELD AREAS...MOVING    
  WEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AIRPORT AND GOVERNMENT BY 330 PM CDT...
  I10 AND I65 INTERSECTION BY 335 PM CDT...
  TILLMANS CORNER BY 345 PM CDT...

LAT...LON 3052 8808 3070 8799 3075 8818 3050 8824

$$
2 follow-up statements
000 
WUUS54 KMOB 272029 CCA
SVRMOB
ALC097-272115-
/O.COR.KMOB.SV.W.0094.070627T2024Z-070627T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
324 PM CDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF MOBILE...

* UNTIL 415 PM CDT

* AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER MOBILE BAY CAPABLE OF PRODUCING         
  DAMAGING WINDS NEAR 60 MPH AND PENNY SIZE HAIL.  THE STRONGEST 
  PART OF THIS STORM WAS APPROACHING THE DOG RIVER AND BROOKLEY      
  FIELD AREAS.  THE SEVERE STORM WAS MOVING TO THE WEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AIRPORT AND GOVERNMENT BY 335 PM CDT...
  I10 AND I65 INTERSECTION BY 340 PM CDT...
  TILLMANS CORNER AREA BY 345 PM CDT...

LAT...LON 3052 8808 3070 8799 3075 8818 3050 8824

$$
000 
WWUS54 KMOB 272050
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
348 PM CDT WED JUN 27 2007

ALC097-272058-
/O.CAN.KMOB.SV.W.0094.000000T0000Z-070627T2115Z/
MOBILE AL-
348 PM CDT WED JUN 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOBILE COUNTY IS
CANCELLED...

THE SEVERE STORMS WEAKENED AS THEY MOVED EAST ACROSS EAST CENTRAL 
MOBILE COUNTY.  WHILE NOT SEVERE...THESE STORMS ARE STILL PRODUCING 
LOCALLY HEAVY RAINS NEAR 2 INCHES PER HOUR...IN ADDITION TO SMALL 
HAIL AND FREQUENT LIGHTNING STRIKES.  GUSTY WINDS AT 35 TO 45 MPH 
ARE ALSO BEING DETECTED ON DOPPLER WEATHER RADAR WITH THESE STORMS.  

LAT...LON 3052 8808 3070 8799 3075 8818 3050 8824

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:45 PM CDT, 39 minutes earlier.

Area forecast discussion, Jun 27, 2:45 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
245 PM CDT WED JUN 27 2007

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)...AS WAS THE CASE
YESTERDAY...THIS AFTERNOONS THUNDERSTORMS WERE FIRING ALONG THE
BOUNDARY OF DRY AND MOIST AIR AS SHOWN ON WATER VAPOR IMAGERY.
EXPECT THESE THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG THE BOUNDARY
AND SLOWLY DRIFT WEST INTO SOUTHEAST MISSISSIPPI FOR THE NEXT FEW
HOURS. WILL WAIT AND ADJUST EVENING POPS JUST BEFORE SENDING OUT
ZONES AFTER HAVING A LOOK AT LATEST RADAR PICTURES. THUNDERSTORMS
WILL HANG ON INTO THE EVENING BUT SHOULD DIMINISH BETWEEN 1000 PM
AND MIDNIGHT.  THIS BOUNDARY WAS ASSOCIATED WITH A COUNTERCLOCKWISE
CURL OVER CENTRAL FLORIDA AS SHOWN ON WATER VAPOR IMAGERY.  FOR THE
REST OF TONIGHT STORMS WILL DISSIPATE AFTER MIDNIGHT WITH A FEW
SHOWERS DEVELOPING OFFSHORE LATE TONIGHT.  SHOULD BE LESS COVERAGE
OF STORMS ON THURSDAY AND FRIDAY AS RIDING REMAINS ACROSS THE AREA
BOTH AT THE SURFACE AND ALOFT.  THIS RIDGE WILL SLOWLY BREAKDOWN AS
THE TROUGH OVER TEXAS SLOWLY DRIFTS TO THE EAST THROUGH THE END OF
THE WEEK.  THERE IS ALSO A WEAK TROUGH WELL OFFSHORE THAT SLOWLY
DISSIPATES FRIDAY AND FRIDAY NIGHT.  STUCK PRETTY CLOSE TO GFS
NUMBERS ON HIGHS AND LOWS WITH TEMPERATURES GENERALLY NEAR CLIMATE
NORMALS 91/71 FOR THIS TIME OF YEAR.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)...TYPICAL SUMMERTIME
PATTERN CONTINUES THROUGH SUNDAY WITH DAILY SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING DURING THE HEAT OF THE DAY. THE WEAK FRONT
THAT WAS MENTIONED IN THE PREVIOUS DISCUSSION HAS SLOWED DOWN SOME
AND NOW APPEARS TO BE NEAR THE AREA LATE SUNDAY AND MONDAY.  THIS
WILL PROVIDE AN ADDITIONAL FOCUS FOR SHOWERS AND THUNDERSTORMS.
STILL UNCERTAIN HOW FAR SOUTH THE FRONT WILL GET AS THE GFS SENDS IT
SOUTH OF THE FORECAST AREA BY LATE MONDAY WITH A DRIER AIRMASS
TUESDAY AND WEDNESDAY. HOWEVER...CONSIDERING THE TIME OF THE
YEAR...THE FRONT WILL LIKELY STALL NEARBY AND WASH OUT THUS
MAINTAINING THE MOIST AND UNSTABLE AIRMASS. WILL MAINTAIN AT LEAST
ISOLATED POPS FOR THE FIRST HALF OF NEXT WEEK DUE TO THE
UNCERTAINTY.

&&

.MARINE...LITTLE CHANGE IN THE MARINE FORECAST AGAIN THIS PACKAGE.
EASTERLY WINDS GENERALLY 10 KNOTS OR LESS IN THE BAYS AND SLIGHTLY
HIGHER OVER THE GULF WATERS THROUGH THURSDAY AS THE HIGH PRESSURE
RIDGE PERSIST. WINDS BECOMING SOUTH FRIDAY THEN WESTERLY SATURDAY AS
RIDGE MOVES OFF TO THE EAST AND LEAVES A WEAK HIGH PRESSURE
CIRCULATION TO THE SOUTH AND SOUTHWEST OF THE MARINE AREA.  WAVE
HEIGHTS GENERALLY 1 TO 3 FEET THROUGH THE PERIOD...EXCEPT BRIEFLY
HIGHER NEAR ISOLATED THUNDERSTORMS...GENERALLY EARLY MORNING TO
EARLY AFTERNOON.

&&

.FIRE WEATHER...A MOIST AIRMASS WILL REMAIN ACROSS THE REGION
THROUGH THE FORECAST PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS
WILL DEVELOP EACH AFTERNOON. THIS WILL KEEP RELATIVE HUMIDITY VALUES
WELL ABOVE CRITICAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  90  71  92 /  20  30  10  20
PENSACOLA   74  90  74  90 /  20  30  10  20
DESTIN      76  89  76  89 /  20  20  20  20
EVERGREEN   69  92  69  93 /  20  30  10  20
WAYNESBORO  69  90  69  91 /  20  20  10  20
CAMDEN      70  90  70  92 /  20  30  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

01/05
Hazardous weather outlook, Jun 27, 6:00 AM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT WED JUN 27 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-281200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE
ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS MORNING
AND CONTINUE INTO THE LATE AFTERNOON AND EVENING. THE PRIMARY
THREATS WITH SOME OF THE STRONGER THUNDERSTORMS WILL BE FREQUENT
CLOUD TO GROUND LIGHTNING...GUSTY WINDS OF 30 TO 40 MPH AND VERY
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 1:10 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
110 PM CDT WED JUN 27 2007

ALZ064-FLZ001>006-271915-
LOWER BALDWIN-COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND
OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...CRESTVIEW...NAVARRE AND PENSACOLA...
110 PM CDT WED JUN 27 2007

...THUNDERSTORMS INCREASING IN COVERAGE AND INTENSITY ACROSS THE
INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE...

AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS EXTENDING FROM JUST NORTH OF PENSACOLA...TO
NEAR BELFOREST.  THESE STORMS ARE MOVING TO THE WEST AT 15 MPH.

THE STRONGEST STORMS THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND...MILTON...BAGDAD...ALLENTOWN AND PACE THROUGH 215 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THESE STORM COULD ALSO PRODUCE RAINFALL AMOUNTS NEAR TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Jun 27, 1:10 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
110 PM CDT WED JUN 27 2007

ALZ064-FLZ001>006-271915-
LOWER BALDWIN-COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND
OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...CRESTVIEW...NAVARRE AND PENSACOLA...
110 PM CDT WED JUN 27 2007

...THUNDERSTORMS INCREASING IN COVERAGE AND INTENSITY ACROSS THE
INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE...

AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS EXTENDING FROM JUST NORTH OF PENSACOLA...TO
NEAR BELFOREST.  THESE STORMS ARE MOVING TO THE WEST AT 15 MPH.

THE STRONGEST STORMS WILL AFFECT AREAS IN AND AROUND...
MILTON...BAGDAD...ALLENTOWN AND PACE THROUGH 215 PM CDT.

THE PRIMARY HAZARDS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS NEAR TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Jun 27, 2:13 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CDT WED JUN 27 2007

ALZ062-064-272015-
UPPER BALDWIN-LOWER BALDWIN-
213 PM CDT WED JUN 27 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN COUNTY...

AT 159 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES NORTH OF SEMINOLE...AND MOVING WEST AT 20 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SUMMERDALE...ROBERTSDALE...ROSINTON...SILVERHILL...LOXLEY AND CLAY
CITY THROUGH 315 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS AT 45 MPH...WHICH COULD DOWN
SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Local storm report, Jun 27, 3:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             MALBIS                  30.66N 87.85W
06/27/2007  E1.00 INCH       BALDWIN            AL   PUBLIC

&&

GARMON

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:57 PM CDTSevere Thunderstorm WarningMOBBaldwin48 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.